Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 30, 2010, 2:30 PM CDT for Grant County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2010, 2:30 PM CDT (19:30 UTC)
- Expired
- Apr 30, 2010, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 1:05 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS53 KARX 301930
SVRARX
WIC043-302000-
/O.NEW.KARX.SV.W.0013.100430T1930Z-100430T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 300 PM CDT
* AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM SHERRILL
TO GALENA...MOVING NORTHEAST AT 70 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HAZEL GREEN AND DICKEYVILLE AROUND 235 PM...
CUBA CITY AROUND 240 PM...
PLATTEVILLE AROUND 245 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4254 9064 4258 9068 4263 9070 4265 9074
4266 9082 4267 9083 4286 9042 4251 9041
4250 9042 4251 9064
TIME...MOT...LOC 1930Z 238DEG 59KT 4261 9075 4237 9035
WIND...HAIL 60MPH IN
$$
BAUMGARDT2 follow-up statements
279
WWUS53 KARX 301945
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
245 PM CDT FRI APR 30 2010
WIC043-302000-
/O.CON.KARX.SV.W.0013.000000T0000Z-100430T2000Z/
GRANT WI-
245 PM CDT FRI APR 30 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 300 PM CDT...
TRAINED WEATHER SPOTTERS REPORTED WINDS OF 50 MPH NEAR DUBUQUE
AROUND 230 PM WITH A LINE OF SEVERE THUNDERSTORMS. AT 238 PM
CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS
WERE ROUGHLY ALONG A LINE EXTENDING FROM DICKEYVILLE TO SCALES
MOUND...MOVING NORTHEAST AT 70 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4254 9064 4258 9068 4263 9070 4265 9074
4266 9082 4267 9083 4286 9042 4251 9041
4250 9042 4251 9064
TIME...MOT...LOC 1943Z 238DEG 59KT 4276 9057 4248 9010
WIND...HAIL 60MPH IN
$$
BAUMGARDT841
WWUS53 KARX 301958
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CDT FRI APR 30 2010
WIC043-302000-
/O.CON.KARX.SV.W.0013.000000T0000Z-100430T2000Z/
GRANT WI-
258 PM CDT FRI APR 30 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRANT COUNTY UNTIL 300 PM CDT...
AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM PLATTEVILLE TO
APPLE RIVER...MOVING NORTHEAST AT 60 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE STORMS WILL MOVE OUT OF GRANT COUNTY BY 3 PM AND THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE AT THAT TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY EVENING FOR
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4254 9064 4258 9068 4263 9070 4265 9074
4266 9082 4267 9083 4286 9042 4251 9041
4250 9042 4251 9064
TIME...MOT...LOC 1957Z 226DEG 52KT 4285 9049 4257 9002
WIND...HAIL 60MPH IN
$$
DB
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:45 AM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 6:45 AM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 645 AM CDT FRI APR 30 2010 .UPDATED... MESO MODELS...ARXWRF/NMM/NAM12/RUCWRF...POINT TO DIMINISHING TREND IN AREAL COVERAGE OF THE PCPN ACROSS THE REGION...AS AN UPPER LEVEL SHORTWAVE TROUGH LIFTS TO THE NORTH AND A LOW LEVEL JET DECREASES TO THE SOUTH. 88-D RADAR IMAGERY SUPPORTS THIS TREND. WILL UPDATE THE FORECAST FOR THIS MORNING TO ACCOUNT FOR THE DECREASING PCPN CHANCES...BUT WILL NOT PULL THEM OUT COMPLETELY...NOT YET. A MID MORNING UPDATE MAY BE NECESSARY IF IT DEFINITELY LOOKS LIKE A DRY REST OF THE MORNING. THE AFTERNOON STILL LOOKS GOOD FOR CONVECTION TO DEVELOP ALONG/AHEAD OF THE COLD FRONT JUST TO THE WEST. THE X-FACTOR REMAINS THE AMOUNT OF INSTABILITY THAT CAN BE BUILT...AS SHEAR IS QUITE HIGH. IF 500-1000 J/KG OF ML/MUCAPE CAN BE REALIZED...THE SEVERE THREAT WILL BE THERE. CONDITIONS WILL HAVE TO BE MONITORED VERY CLOSELY THROUGH THE DAY...WITH THE 3 TO 9 PM TIME FRAME STILL LOOKING LIKE THE MORE FAVORABLE TIME FOR THUNDERSTORMS. AS TO HOW STRONG THEY GET WILL HINGE ON THE INSTABILITY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Apr 30, 11:33 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1133 AM CDT FRI APR 30 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1133 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SWEEP ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH A LINE OF THUNDERSTORMS EXPECTED ALONG THIS BOUNDARY. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. DAMAGING WINDS LOOK TO BE THE PRIMARY THREAT...ALTHOUGH SOME LARGE HAIL AND ISOLATED TORNADOES COULD ALSO OCCUR. THE MOST FAVORABLE TIME FOR A SEVERE WEATHER THREAT WILL BE BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM NOON TO 9 PM TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO ADDITIONAL CALLS ARE SCHEDULED. 04
In the hours before
Local storm report, Apr 30, 1:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
153 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL LA CRESCENT 43.83N 91.30W
04/30/2010 E0.50 INCH HOUSTON MN TRAINED SPOTTER
AT KWIK TRIP
&&
DAVISLocal storm report, Apr 30, 1:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
154 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND GST 3 E LA CROSSE 43.83N 91.17W
04/30/2010 E46 MPH LA CROSSE WI OFFICIAL NWS OBS
MEASURED AT NWS LA CROSSE
&&
SHEALocal storm report, Apr 30, 1:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
156 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL HOLMEN 43.96N 91.26W
04/30/2010 E0.75 INCH LA CROSSE WI NWS EMPLOYEE
&&
DAVISSpecial weather statement, Apr 30, 2:10 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 210 PM CDT FRI APR 30 2010 WIZ017-029-033-034-041-042-302015- CLARK-JACKSON-LA CROSSE-MONROE-TAYLOR-TREMPEALEAU- 210 PM CDT FRI APR 30 2010 ...STRONG THUNDERSTORMS EXPECTED... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF BLACK RIVER FALLS TO 7 MILES SOUTH OF BLACK RIVER FALLS...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... OSSEO BY 215 PM CDT... PRICE AND HUMBIRD BY 220 PM CDT... SHORTVILLE BY 230 PM CDT... NEILLSVILLE BY 235 PM CDT... LOYAL AND GREENWOOD BY 245 PM CDT... THORP BY 250 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. 04
Local storm report, Apr 30, 2:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
221 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL MELROSE 44.13N 91.00W
04/30/2010 E0.25 INCH JACKSON WI PUBLIC
GUSTY WINDS AND VERY HEAVY RAIN
&&
SHEASpecial weather statement, Apr 30, 2:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 222 PM CDT FRI APR 30 2010 IAZ030-WIZ055-061-302015- CLAYTON-GRANT-RICHLAND- 222 PM CDT FRI APR 30 2010 ...STRONG THUNDERSTORMS EXPECTED... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST OF LANCASTER TO 49 MILES SOUTH OF PLATTEVILLE...MOVING NORTHEAST AT 60 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CASSVILLE BY 230 PM CDT... HAZEL GREEN AND DICKEYVILLE BY 240 PM CDT... PLATTEVILLE AND LANCASTER BY 245 PM CDT... FENNIMORE BY 255 PM CDT... MUSCODA BY 310 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:17 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 43 min |
| Apr 30, 1:40 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 50 min |
| Apr 30, 2:42 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.